Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 30, 2008, 9:01 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 9:01 AM PDT (16:01 UTC)
- Expired
- Apr 30, 2008, 9:30 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 301601 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 901 AM PDT WED APR 30 2008 ...STRONG WINDS RETURNING TO CENTRAL NEVADA... .GUSTY NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY BEHIND A STRONG COLD FRONT THAT MOVED THROUGH THE REGION LAST NIGHT. NVZ013-010415- /O.NEW.KLKN.WI.Y.0014.080430T1601Z-080501T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 901 AM PDT WED APR 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED LATE THIS MORNING THROUGH THE EVENING HOURS. WINDS WILL START TO DECREASE LATE THIS EVENING AS AN AREA OF HIGH PRESSURE BUILDS IN FROM THE NORTH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
2 follow-up statements
000 WWUS75 KLKN 302106 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 206 PM PDT WED APR 30 2008 ...STRONG WINDS CONTINUE ACROSS CENTRAL NEVADA... .GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEHIND A STRONG COLD FRONT THAT MOVED ACROSS THE REGION LAST NIGHT. NVZ013-010500- /O.CON.KLKN.WI.Y.0014.000000T0000Z-080501T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 206 PM PDT WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THROUGH THE EVENING HOURS. WINDS WILL START TO DECREASE AFTER SUNSET BUT WILL STILL REMAIN BREEZY AT 15 TO 25 MPH THROUGH MOST OF THE NIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 010430 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 930 PM PDT WED APR 30 2008 NVZ013-010530- /O.CAN.KLKN.WI.Y.0014.000000T0000Z-080501T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 930 PM PDT WED APR 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS EVENING...THEREFORE THE WIND ADVISORY FOR NORTHERN NYE COUNTY HAS BEEN CANCELLED. $$ HARMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 30, 2:00 AM PDT, 7 hours 1 minute earlier.
Area forecast discussion, Apr 30, 2:00 AM PDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT WED APR 30 2008 .SYNOPSIS...A COLD LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA TODAY BRINGING SOME LIGHT SNOW SHOWERS ALONG WITH TEMPERATURES 20 TO 30 DEGREES COOLER THAN YESTERDAY. HIGH PRESSURE WILL BUILD BACK INTO THE REGION THURSDAY FOR MODERATING TEMPERATURES. ANOTHER WEAK LOW PRESSURE SYSTEM WILL BRING A SMALL THREAT OF SHOWERS TO THE AREA OVER THE WEEKEND. && .SHORT TERM...TODAY THROUGH FRIDAY. COLD UPPER TROUGH WILL MOVE ACROSS NRN NV TODAY BRINGING MUCH COOLER TEMPS...ABOUT 20 TO 30 DEGREES COOLER THAN TUESDAY...ALONG WITH SOME SNOW SHOWERS...MAINLY TO NERN NV. COULD SEE UP TO AN INCH OF SNOW ACROSS NRN ELKO COUNTY AND LESS THAN 1/2 INCH ACROSS THE REST OF NRN NV. STRONG SFC PRESSURE GRADIENT OVER CNTRL NV WILL BRING WINDY CONDITIONS TO THAT AREA TODAY. UPPER RIDGE WILL BUILD INTO THE REGION THURSDAY FOR MODERATING TEMPS BUT STILL WELL BELOW NORMAL. A WEAK SHORT WAVE WILL PUSH INTO WRN NV LATE IN THE DAY FRIDAY AND COULD SEE A FEW SHOWERS OVER FAR NWRN HUMBOLDT COUNTY IN THE AFTERNOON. TEMPS WILL FINALLY WARM BACK TO NEAR NORMAL ON FRIDAY. CEC .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...LONG RANGE MODELS CONTINUE TO SHOW CONSIDERABLE UNCERTAINTY IN THE FORECAST FOR THIS WEEKEND AND EARLY NEXT WEEK. GFS AND UKMET SHOW ZONAL FLOW EARLY IN THE WEEKEND...WITH A WEAK UPPER LEVEL DISTURBANCE PUSHING INTO THE REGION FOR SATURDAY AND SUNDAY PRODUCING SOME CLOUDS BUT VERY LITTLE IN TERMS OF PRECIP. ALL GFS ENSEMBLE PERTURBATIONS ARE FURTHER NORTH WITH THIS DISTURBANCE AND GENERALLY SHOW ZONAL FLOW ACROSS THE WEST COMPARED TO THE OPERATIONAL GFS. THESE SOLUTIONS ARE IN SHARP CONTRAST TO THE ECMWF WHICH SHOWS A STRONG UPPER LEVEL TROUGH DIGGING SOUTH OUT OF WRN CANADA AND FORMING A CLOSED LOW OVER THE STATE OF NEVADA. 00Z ECMWF SHOWS THIS SYSTEM PRODUCING SUBSTANTIAL PRECIP OVER NRN AND CNTRL NV EARLY SUNDAY THROUGH MONDAY AFTERNOON AS A STRONG SURFACE LOW DEVELOPS NEAR TONOPAH AND PUSHES NE INTO NRN UTAH. THEREFORE...MADE VERY FEW CHANGES TO PREV. FORECAST UNTIL MODELS BECOME IN BETTER AGREEMENT. WILL HAVE TO KEEP AN EYE ON THE ECWMF SOLUTION WITH QPF VALUES OVER 0.50 AN INCH AND THE POSSIBILITY FOR HIGH ELEVATIONS SNOW. FOR NOW...KEPT POPS 15 PCT ACROSS NRN NV AND THE EAST CNTRL NV MOUNTAINS SATURDAY THROUGH MONDAY. KEPT TEMPS NEAR NORMAL THROUGH THE PERIOD. TT && AVIATION...WIDELY SCT RAIN/SNOW SHOWERS WILL PUSH ACROSS NRN NV TODAY WITH PERIODIC MVFR CONDITIONS EXPECTED AT KWMC AND KEKO. THERE IS A 15 PCT CHANCE OF BRIEF IFR CONDITIONS IN AND NEAR HEAVIER SNOW SHOWERS THROUGH THIS AFTERNOON. AREAS OF BLOWING DUST WILL CONTINUE EARLY THIS MORNING AT KELY WITH VIS NEAR 3SM...CONDITIONS ARE EXPECTED TO IMPROVE BY DAWN. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Apr 29, 2:15 PM PDT, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT TUE APR 29 2008 NVZ030>037-300300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 215 PM PDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEVADA. .DAY ONE...TONIGHT. WINDS WILL CONTINUE AHEAD OF A LOW PRESSURE SYSTEM INTO THE EARLY EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. DUE TO THE CONTINUED DRY WEATHER ACROSS CENTRAL NEVADA OVER THE LAST MONTH...AREAS OF BLOWING DUST WILL AGAIN BE A PROBLEM. WINDS WILL DECREASE TUESDAY NIGHT AS THE COLD FRONT MOVES OUT OF THE AREA. BLOWING DUST WILL NOT BE A PROBLEM FOR WHITE PINE AND EXTREME EASTERN ELKO COUNTY...THEREFORE A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. SEE PRODUCT RNONPWLKN FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JMG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.